Posted 6/28/2009 9:22 PM (GMT -6)
Gosh, you really got flared up. I'm not allowed to take MTX because it will probably send me into liver failure. It is hard on the liver. Some of the other meds can also irritate the liver, like flexeril, and the tylenol in the hydrocodone. The back pain you describe reminds me of my arthritis I have scoliosis between my shoulders and they say it doesn't hurt, but it does, especially if it is getting worse. Liver can cause back pain that radiates, but I would watch your temp for meningitis. Mine hurt first btween my shoulders then ran up to my neck and head ad I got a fever. Arthritis makes that pain too, when its thoracic. A good back rub can really help. Also, I sleep with the lidocaine patches on like Barb, use them at night to get good sleep. There also is a volataren (muscle relaxer) cream that is new and I can use it because topicals are not so hard on the liver.
Sometimes getting rid of the other liver irritants can let you take other hepatotoxic drugs, lessen the load. You are right in your concern. I would want a single consult with a hepatologist, not just GI, and an abdominal ultrasound if they can't get it to go away. It never hurts to get one of those once in a while to make sure everything is okay. Try not to worry. Most of the time it is meds. Docs just don't realize how hard these long term meds are on our bodies. And then adding on all the prns and stuff... That's why I try to do topicals. If I let my PC docs and non-liver docs give me whatever they wanted, I'd be real sick or dead! Because my liver is bad, its always a negotiation, but I think everyone should negotiate to protect their kidneys and liver if they can. They just often don't have good long term studies on lots of these meds, and seldom blame the meds when damage occurs.
I hope you feel better and getout of pain. Keep the lidocaine patches and the voltaren gel in mind for the back pain. I use ben gay and a heating pad alot. Ultram takes the edge off, but isn't safe for many with liver problems I don't know why I can take it, my doc says its hitor miss which drug will irritate. Lots of vitamins can be rough too, especially fish oil and non water soluable. I am supposed to take vit e and fish oil to improve my liver, butI have to take areal low dose, or I turn yellw and get sick. I avoid any vitamin they have't tested me for and determined I need.
I hope it goes away. Probiotic yogurt is supposed to be good for the liver. That really does help. I hope your pain goes away. Yellow fly bites cause an infection type problem like you are havng in me with severe headaches and fever. Just becareful of tat meningitis, take your temp alot.
Let me know how you are doing. I hope you have otherwise been having a good time!
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids